# SDR ZI3R20100909

- Difficulty date: July 26, 2010
- Submitted: September 9, 2010
- Operation: General aviation
- Filed by: Parker Hannifin Corp., repair station ZI3R025M
- Engine: Ge CF680
- System (JASC): 7313 · Fuel Injector Nozzle
- Part: Fuel Nozzle
- Part number: 6980200
- Part serial: PCY4481L
- Condition: Leaking
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(ZI3R) A FUEL SPRAY NOZZLE REMOVED FROM ENGINE DURING A SERVICE CHANGE-OUT OF A NON-RELATED COMPONENT(FUEL FILTER).  ONCE COMPONENT REPLACED & SYSTEM TESTED, NOTED FUEL EMITTING FROM A FSN IN AN AREA THAT NORMALLY DOES NOT SEE FUEL.  THAT PARTICULAR NOZZLE WAS R & R.  THE REMOVED NOZZLE WAS RETURNED TO MFG.  THIS OCCURRED ON SEPTEMBER 8, 2009.  UPON RECEIPT OF THE NOZZLE, A CAR WAS INITIATED TO DOCUMENT THE RETURNED NOZZLE.  THE FSN WAS PLACED ON AN INTERNAL "FLOW TEST AND INVESTIGATION" PROCESS DOCUMENT AND DURING THE PROCESS CHECK WAS CONFIRMED TO LEAK AT A WELD JOINT.  DURING NORMAL PRODUCTION AS WELL AS O/H REPAIR, ALL SUCH FSN RECEIVE 100 PERCENT NDT INSP OF THIS PARTICULAR WELD JOINT AND PRESSURE TEST.  THE RADIOGRAPHIC IMAGES FOR THE SUSPECT COVER ASSEMBLY, THAT HAD BEEN WELDED TO THE SUPPORT WAS REVIEWED BY OUR FACILITY LEVEL III.  THIS REVIEW REVEALED THAT THE IMAGE WAS CHARACTERISTIC OF A WELD MIS-JOINT ON THE FITTING SIDE OF THIS WELD, MEANING THAT THE FITTING END WAS CONSUMED OR FUSED DURING THE WELDING PROCESS TO THE WELD RING AND THE COVER JUST ENOUGH TO PASS PRESSURE TEST AND FPI.  UPON DISCOVERING THIS, ALL RADIOGRAPHIC IMAGES OF COVER SUBASSEMBLIES THAT WERE CREATED BETWEEN APRIL 28, 2008 AND MAY 30, 2008 WERE REVIEWED.  RESULTS SHOW THERE WERE NO ADDITIONAL MIS-JOINTS SIMILAR TO THE SUBJECT NOZZLE.
